Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 35, NWS Paducah, KY

April 10, 20094 counties in Kentucky

NWS Paducah, KY issued this tornado warning at Apr 10, 2009, 12:55 PM CDT for 4 counties in Kentucky. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 12:55 PM CDT (17:55 UTC)
Expired
Apr 10, 2009, 1:45 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Christian County, KY, Hopkins County, KY, Muhlenberg County, KY, Todd County, KY

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:12 PM CDTFUNNEL CLOUDWeir, KY
Apr 10, 1:25 PM CDTFUNNEL CLOUDUnion Ridge, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 101755
TORPAH
KYC047-107-177-219-101845-
/O.NEW.KPAH.TO.W.0035.090410T1755Z-090410T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
  NORTHEASTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 PM CDT

* AT 1254 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR  
  CROFTON IN CHRISTIAN COUNTY...OR 14 MILES NORTH OF HOPKINSVILLE... 
  MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  GREENVILLE BY 125 PM CDT...
  6 MILES SOUTHEAST OF POWDERLY BY 130 PM CDT...
  7 MILES NORTHWEST OF DUNMOR BY 135 PM CDT...
  9 MILES SOUTHEAST OF CENTRAL CITY BY 140 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3709 8690 3707 8694 3706 8706 3695 8706
      3695 8746 3719 8737 3735 8712 3734 8711
      3738 8707 3737 8704 3732 8699 3727 8698
      3722 8690 3714 8693 3713 8689
TIME...MOT...LOC 1754Z 243DEG 25KT 3704 8739

$$
3 follow-up statements
000 
WWUS53 KPAH 101814
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT FRI APR 10 2009

KYC047-107-177-219-101845-
/O.CON.KPAH.TO.W.0035.000000T0000Z-090410T1845Z/
HOPKINS KY-MUHLENBERG KY-CHRISTIAN KY-TODD KY-
114 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHERN
TODD...NORTHEASTERN CHRISTIAN AND MUHLENBERG COUNTIES IN SOUTH
CENTRAL KENTUCKY...

AT 114 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS FUNNEL CLOUD WAS LOCATED NEAR WEIR...OR 7 MILES SOUTH OF 
GREENVILLE...MOVING NORTHEAST AT 30 MPH.

THE FUNNEL CLOUD WILL BE NEAR...
  GREENVILLE BY 125 PM CDT...
  6 MILES SOUTHEAST OF POWDERLY BY 130 PM CDT...
  7 MILES NORTHWEST OF DUNMOR AND 9 MILES SOUTHEAST OF CENTRAL CITY
  BY 135 PM CDT...
  DRAKESBORO BY 140 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE 
INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3709 8690 3707 8694 3706 8706 3695 8706
      3695 8746 3719 8737 3735 8712 3734 8711
      3738 8707 3737 8704 3732 8699 3727 8698
      3722 8690 3714 8693 3713 8689
TIME...MOT...LOC 1814Z 243DEG 25KT 3712 8722

$$
000 
WWUS53 KPAH 101819
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
119 PM CDT FRI APR 10 2009

KYC047-107-101828-
/O.CAN.KPAH.TO.W.0035.000000T0000Z-090410T1845Z/
HOPKINS KY-CHRISTIAN KY-
119 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST
KENTUCKY...AND NORTHEASTERN CHRISTIAN COUNTY IN SOUTH CENTRAL
KENTUCKY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

LAT...LON 3709 8690 3707 8694 3706 8706 3695 8706
      3705 8726 3721 8733 3735 8712 3734 8711
      3738 8707 3737 8704 3732 8699 3727 8698
      3722 8690 3714 8693 3713 8689
TIME...MOT...LOC 1818Z 243DEG 25KT 3714 8715

$$

KYC177-219-101845-
/O.CON.KPAH.TO.W.0035.000000T0000Z-090410T1845Z/
MUHLENBERG KY-TODD KY-
119 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHEASTERN TODD AND MUHLENBERG COUNTIES IN SOUTH CENTRAL
KENTUCKY...

AT 118 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS FUNNEL CLOUD WAS LOCATED NEAR WEIR...OR NEAR GREENVILLE... 
MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF POWDERLY BY 125 PM CDT...
  6 MILES NORTHWEST OF DUNMOR AND 9 MILES SOUTHEAST OF CENTRAL CITY
  BY 130 PM CDT...
  DRAKESBORO BY 135 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE A TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3709 8690 3707 8694 3706 8706 3695 8706
      3705 8726 3721 8733 3735 8712 3734 8711
      3738 8707 3737 8704 3732 8699 3727 8698
      3722 8690 3714 8693 3713 8689
TIME...MOT...LOC 1818Z 243DEG 25KT 3714 8715

$$
000 
WWUS53 KPAH 101834
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT FRI APR 10 2009

KYC219-101843-
/O.CAN.KPAH.TO.W.0035.000000T0000Z-090410T1845Z/
TODD KY-
134 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR NORTHEASTERN TODD COUNTY IN SOUTH CENTRAL
KENTUCKY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

LAT...LON 3709 8690 3707 8694 3707 8707 3721 8712
      3735 8712 3734 8711 3738 8707 3737 8704
      3732 8699 3727 8698 3722 8690 3714 8693
      3713 8689
TIME...MOT...LOC 1833Z 243DEG 25KT 3719 8705

$$

KYC177-101845-
/O.CON.KPAH.TO.W.0035.000000T0000Z-090410T1845Z/
MUHLENBERG KY-
134 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EASTERN
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...

AT 125 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
NEAR UNION RIDGE...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3709 8690 3707 8694 3707 8707 3721 8712
      3735 8712 3734 8711 3738 8707 3737 8704
      3732 8699 3727 8698 3722 8690 3714 8693
      3713 8689
TIME...MOT...LOC 1833Z 243DEG 25KT 3719 8705

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 12:30 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 10, 12:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT FRI APR 10 2009

.UPDATE...
18Z AVIATION UPDATE

&&

.PREV DISCUSSION / ISSUED 330 AM CDT APR 10 2009/...
LOOKS AS THO MAIN SVR RISK IS CURRENTLY MOVING EAST OF THE REGION
WITH CURRENT LINE OF STORMS. HOWEVER...SFC LOW/COLD FRONT IS STILL
OUT WEST OF THE SGF AREA...AND THE AIR MASS MAY HAVE A CHANCE TO
RECOVER THIS MORNING BEFORE THE SFC LOW COMES THROUGH THE FORECAST
AREA. IF THAT OCCURS...THERE MAY BE A WINDOW 12Z-18Z FOR STORM
REDEVELOPMENT AND A HAIL RISK ASSOCIATED WITH THE MID LVL COLD POOL.
COULD ALSO BE DAMAGING WIND THREAT IF INSTABILITY CAN BECOME SFC
BASED...ALLOWING DOWNDRAFTS TO REACH THE SFC. BEST CHANCE FOR THIS
TO OCCUR WILL BE AREAS ALONG AND SOUTH OF THE OH RIVER.

POPS WILL FINALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON EARLY
TONIGHT AS THE LOW RACES EAST. WILL THEN FOLLOW WITH A COUPLE OF
NICE EASTER WEEKEND DAYS. ON SUNDAY THE HIGH PRESSURE WHICH GAVE US
THE NICE WEEKEND WILL SHIFT EAST AND THE NEXT DEVELOPING SYSTEM WILL
RACE IN FROM THE SOUTHWEST. SOME LIGHT PRECIP MAY BREAK OUT WEST OF
THE MS RVR LATE IN THE DAY ON EASTER SUNDAY...BUT THE PRECIP WILL
HOLD OFF IN MOST AREAS UNTIL SUNDAY NIGHT. THIS LOOKS LIKE ANOTHER
POTENTIALLY HEAVY RAIN EVENT WITH AN INCH OR TWO OF RAIN POSSIBLE AT
MANY LOCATIONS. SVR THREAT SUN NIGHT LOOKS LESS RIGHT NOW...AS MAIN
INSTABILITY SHOULD BE TO OUR SOUTH.

MON-TUE THE MAIN UPPER LOW LIFTS SLOWLY NE INTO AND THROUGH THE OH
VALLEY...SO THEY STILL LOOK LIKE CLOUDY/POTENTIALLY SHOWERY DAYS
BEFORE NICE SPRING-TIME WEATHER RETURNS IN THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
SURFACE LOW WAS CENTERED OVER PAH AT 1730Z THIS AFTN. THE TRIPLE
POINT HAD A COLD FRONT EXTENDING SOUTH THROUGH THE PENNYRILE WITH A
WARM FRONT EXTENDING UP THE OHIO RIVER. TSRA WILL ACCOMPANY THE
AFOREMENTIONED BOUNDARIES WITH LIFR VSBY AT TIMES AND IFR CIGS AT
TIMES. WINDS WILL SLOWLY SHIFT FROM THE EAST THROUGH SOUTH AND WEST
THEN FINALLY TO THE NORTH OVERNIGHT. IFR CIGS AT MOST SITES THROUGH
THE OVNGT HOURS WITH VFR VSBY AND DECREASING WINDS. VFR CIGS AND
VSBY WILL RETURN TO ALL SITES AFTER SUNRISE SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT/KH
Hazardous weather outlook, Apr 10, 12:02 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1202 PM CDT FRI APR 10 2009

ILZ075>078-080-084-088-092-093-INZ081-082-KYZ001>004-MOZ076-086-
087-100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-JACKSON-UNION IL-
ALEXANDER-PULASKI-GIBSON-PIKE-FULTON-HICKMAN-CARLISLE-BALLARD-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1202 PM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TODAY...WITH THE
PRIMARY THREAT BEING HEAVY RAIN. WITH THIS REGION CLOSE TO AN
ACTIVE SEVERE WEATHER WATCH BOX...THERE COULD BE A THREAT THAT
STORMS IN AND CLOSE TO THE WATCH AREA COULD BECOME SEVERE. THE
MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS...HAIL..OR
POSSIBLY A TORNADO.

IN ADDITION...MINOR FLOODING IS FORECAST ALONG PORTIONS OF THE
WABASH AND LITTLE WABASH RIVERS. REFER TO THE FLOOD STATEMENTS FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO
MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY
RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY
OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL
FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED.

ILZ081>083-085>087-089>091-094-INZ085>088-KYZ005>022-111000-
FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-
HARDIN-MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
1202 PM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CDT. REFER TO THE WATCH
FOR MORE DETAILED INFORMATION.

IN ADDITION...MINOR FLOODING IS FORECAST ALONG PORTIONS OF THE
WABASH AND LITTLE WABASH RIVERS. REFER TO THE FLOOD STATEMENTS FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO
MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY
RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY
OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL
FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED.

In the hours before

Special weather statement, Apr 10, 12:26 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1226 PM CDT FRI APR 10 2009

ILZ085>087-089>091-094-KYZ005-007>016-101830-
MASSAC-JOHNSON-POPE-HARDIN-WILLIAMSON-SALINE-GALLATIN-UNION-WEBSTER-
HOPKINS-CRITTENDEN-LIVINGSTON-CALDWELL-MCCRACKEN-LYON-MARSHALL-TRIGG-
CALLOWAY-
INCLUDING THE CITIES OF...BENTON...CALVERT CITY...EDDYVILLE...
ELDORADO...HARRISBURG...JOHNSTON CITY...MARION...PRINCETON...
SHAWNEETOWN AND STURGIS
1226 PM CDT FRI APR 10 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MARION ILLINOIS TO 5 MILES SOUTHWEST OF
EDDYVILLE TO 4 MILES SOUTHWEST OF BURNA TO BENTON KENTUCKY...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF DIMES...SO MOVE
INDOORS TO A PLACE OF SAFETY.

COMMUNITIES IMPACTED THROUGH 130 PM INCLUDE...
HARRISBURG...SHAWNEETOWN...AND EDDYVILLE ILLINOIS...IN ADDITION TO
SALEM...MARION...GRAND RIVERS...AND EDDYVILLE KENTUCKY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 10, 12:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TORNADO          MANNINGTON              37.12N 87.49W
04/10/2009                   CHRISTIAN          KY   EMERGENCY MNGR

            *** 2 INJ *** CONFIRMED TORNADO BY TRAINED SPOTTER AND EM
            OFFICE. ...UPDATE 1158AM...REPORTS OF INJURIES AT
            MANNINGTON LOOP. EMERGENCY VEHICLES RESPONDING AT THIS
            TIME. NUMBER OF INJURIES UNKNOWN. UPDATE...1230PM...2
            CONFIRMED INJURIES. 2 HOMES DESTROYED AND A THIRD
            POSSIBLY DESTORYED. PROPANE TANK EXPLOSION AND STILL ON
            FIRE. DEGREE OF INJURIES UNKNOWN. REPORTS VERIFIED
            THROUGH EM OFFICE AND 911 CENTER.

&&

SMITTY
Local storm report, Apr 10, 12:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TORNADO          2 SW CROFTON            37.03N 87.51W
04/10/2009                   CHRISTIAN          KY   EMERGENCY MNGR

            CONFIRMED TORNADO REPORTED THROUGH EM OFFICE.

&&

SMITTY
Local storm report, Apr 10, 12:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             2 SW CROFTON            37.03N 87.51W
04/10/2009  M2.00 INCH       CHRISTIAN          KY   EMERGENCY MNGR

            HEN EGG SIZE HAIL REPORTED NEAR RAIN-WRAPPED TORNADO.

&&

SMITTY
Special weather statement, Apr 10, 12:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT FRI APR 10 2009

INZ081-082-086>088-KYZ018-019-101845-
VANDERBURGH-PIKE-GIBSON-WARRICK-SPENCER-HENDERSON-DAVIESS-
INCLUDING THE CITIES OF...BOONVILLE...CHANDLER...EVANSVILLE...FORT
BRANCH...MELODY HILL...NEWBURGH...OWENSBORO AND ROCKPORT
1248 PM CDT FRI APR 10 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HAIL UP TO THE SIZE OF DIMES.
THESE STORMS WERE LOCATED FROM JUST NORTH OF EVANSVILLE TO SOUTH OF
BOONVILLE TO OWENSBORO...MOVING NORTH-NORTHEAST AT 30 MPH.

SMALL HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THE STRONGEST
STORMS THROUGH 145 PM...SO MOVE INDOORS TO A PLACE OF SAFETY.
Local storm report, Apr 10, 12:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     TSTM WND DMG     2 E EDDYVILLE           37.08N 88.04W
04/10/2009                   LYON               KY   LAW ENFORCEMENT

            ...LATE REPORT...CONFIRMED BY STATE POLICE. MAJOR DAMAGE
            OCCURRED NEAR INTERSECTION OF HIGHWAYS 1199 AND 3171.
            REPORTS OF SEVERAL HOMES AND VEHICLES DAMAGED AND
            DESTROYED. NUMEROUS DOWNED TREES AND POWER LINES. RESCUE
            TEAMS, LAW AND UNTILITY COMPANIES ARE AT THE SCENE.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:25 AM CDTSevere Thunderstorm WarningPAHFulton35 min
Apr 10, 12:48 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Hickman27 min
Apr 10, 12:55 AM CDTSevere Thunderstorm WarningPAHGraves, McCracken50 min
Apr 10, 1:25 AM CDTSevere Thunderstorm WarningPAHCalloway, Crittenden, Livingston, Lyon, Marshall35 min
Apr 10, 9:56 AM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman49 min
Apr 10, 10:07 AM CDTTornado WarningPAHFulton, Graves, Hickman23 min
Apr 10, 10:20 AM CDTSevere Thunderstorm WarningPAHChristian, Trigg25 min
Apr 10, 10:28 AM CDTTornado WarningPAHGraves32 min
Apr 10, 10:32 AM CDTSevere Thunderstorm WarningPAHMcCracken25 min
Apr 10, 10:51 AM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall24 min
Apr 10, 11:07 AM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, McCracken, Marshall23 min
Apr 10, 11:13 AM CDTSevere Thunderstorm WarningPAHCalloway, Marshall32 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Trigg30 min
Apr 10, 11:34 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon41 min
Apr 10, 11:45 AM CDTTornado WarningPAHChristian, Hopkins30 min
Apr 10, 11:55 AM CDTTornado WarningPAHChristian, Hopkins, McLean, Muhlenberg50 min
Apr 10, 12:06 PM CDTSevere Thunderstorm WarningPAHLivingston39 min
Apr 10, 12:20 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Trigg40 min
Apr 10, 12:42 PM CDTTornado WarningPAHChristian, Hopkins33 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.